On the Markowitz mean–variance analysis of self-financing portfolios

Zhidong Bai, Huixia Liu, Wing-Keung Wong*

*Corresponding author for this work

    Research output: Contribution to journalJournal articlepeer-review

    38 Citations (Scopus)
    105 Downloads (Pure)

    Abstract

    This paper extends the work of Markowitz (1952), Korkie and Turtle (2002) and others by first proving that the traditional estimate for the optimal return of self-financing portfolios always over-estimates from its theoretic value. To circumvent the problem, we develop a bootstrap estimate for the optimal return of self-financing portfolios and prove that this estimate is consistent with its counterpart parameter. We further demonstrate the superiority of our proposed estimate over the traditional estimate by simulation.

    Original languageEnglish
    Pages (from-to)35-42
    Number of pages8
    JournalRisk and Decision Analysis
    Volume1
    Issue number1
    DOIs
    Publication statusPublished - Mar 2009

    Scopus Subject Areas

    • Statistics and Probability
    • Finance
    • Economics and Econometrics
    • Statistics, Probability and Uncertainty

    User-Defined Keywords

    • Optimal portfolio allocation
    • mean–variance optimization
    • self-financing portfolio
    • large random matrix
    • bootstrap method

    Fingerprint

    Dive into the research topics of 'On the Markowitz mean–variance analysis of self-financing portfolios'. Together they form a unique fingerprint.

    Cite this